July  2019, 24(7): 3265-3280. doi: 10.3934/dcdsb.2018319

Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $

Department of Applied Mathematics, Donghua University, Shanghai, China

* Corresponding author: Caixuan Ren

Received  November 2017 Published  January 2019

Fund Project: Du is supported by Fundamental Research Funds for the Central Universities (No. 2232016D3-32), Natural Science Foundation of Shanghai (No. 18ZR1401300) and partly by National Natural Science Foundation of China (No. 11671075). Ren is supported by NSFC(No. 11601075) and the Fundamental Research Funds for the Central Universities (No.16D110910)

In this paper, the asymptotic wave behavior of the solution for the nonlinear damped wave equation in $ \mathbb{R}^n_+ $ is investigated. We describe the double mechanism of the hyperbolic effect and the parabolic effect using the explicit functions. With the absorbing and radiative boundary condition, we show that the Green's function for the half space linear problem can be described in terms of the fundamental solution for the Cauchy problem and the reflected fundamental solution coupled with a boundary operator. Using the Duhamel's principle, we see that due to the fast decay property of the Green's function and the high nonlinearity, the pointwise decaying rate for the nonlinear solution and extra time decaying rate for its first order derivative are obtained.

Citation: Linglong Du, Caixuan Ren. Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3265-3280. doi: 10.3934/dcdsb.2018319
References:
[1]

S. J. DengW. K. Wang and S. H. Yu, Green's functions of wave equations in $R^n_+ \times R_+$, Arch. Ration. Mech. Anal., 216 (2015), 881-903. doi: 10.1007/s00205-014-0821-2. Google Scholar

[2]

S. J. Deng, Initial-boundary value problem for p-system with damping in half space, Nonlinear Anal., 143 (2016), 193-210. doi: 10.1016/j.na.2016.05.009. Google Scholar

[3]

S. J. Deng and S. H. Yu, Green's function and pointwise convergence for compressible Navier-Stokes equations, Quart. Appl. Math., 75 (2017), 433-503. doi: 10.1090/qam/1461. Google Scholar

[4]

L. L. Du, Characteristic half space problem for the Broadwell model, Netw. Heterog. Media, 9 (2014), 97-110. doi: 10.3934/nhm.2014.9.97. Google Scholar

[5]

L. L. Du and H. T. Wang, Long time wave behavior of the Navier-Stokes equations in half space, Discrete Contin. Dyn. Syst., 38 (2018), 1349-1363. doi: 10.3934/dcds.2018055. Google Scholar

[6]

L. FanH. Liu and H. Yin, Decay estimates of planar stationary wavs for damped wave equations with nonlinear convection in multi-dimensional half space, Acta Mathematica Scientia, 31 (2011), 1389-1410. doi: 10.1016/S0252-9602(11)60326-3. Google Scholar

[7]

R. Ikehata and M. Ohta, Critical exponents for semilinear dissipative wave equations in $R^N$, J. Math. Anal. Appl., 269 (2002), 87-97. doi: 10.1016/S0022-247X(02)00021-5. Google Scholar

[8]

Y. Kagei and T. Kobayashi, Asymptotic behavior of solutions of the Compressible Navier-Stokes Equations on the half space, Arch. Ration. Mech. Anal., 177 (2005), 231-330. doi: 10.1007/s00205-005-0365-6. Google Scholar

[9]

C. Y. LanH. E. Lin and S. H. Yu, The Green's function for the Broadwell model with a transonic boundary, J. Hyperbolic Differ. Equ., 5 (2008), 279-294. doi: 10.1142/S0219891608001489. Google Scholar

[10]

T. P. Liu and S. H. Yu, Initial-boundary value problem for one-dimensional wave solutions of the Boltzmann equation, Commun. Pure Appl. Math., 60 (2007), 295-356. doi: 10.1002/cpa.20172. Google Scholar

[11]

T. P. Liu and S. H. Yu, Green's function of Boltzmann equation, 3-D waves, Bullet. Inst. of Math. Academia Sinica, 1 (2006), 1-78. Google Scholar

[12]

P. Marcatia and K. Nishihara, The $L^p-L^q$ estimates of solutions to one-dimensional damped wave equations and their application to the compressible flow through porous media, J. Differ. Equ., 191 (2003), 445-469. doi: 10.1016/S0022-0396(03)00026-3. Google Scholar

[13]

A. Matsumura, On the asymptotic behavior of solutions of semi-linear wave quations, Publ. Res. Inst. Math. Sci., 12 (1976), 169-189. doi: 10.2977/prims/1195190962. Google Scholar

[14]

T. Narazaki, $L^p-L^q$ estimates for damped wave equations and their applications to semilinear problem, J. Math. Soc. Japan, 56 (2004), 586-626. doi: 10.2969/jmsj/1191418647. Google Scholar

[15]

K. Nishihara, $L^p-L^q$ estimates for solutions to the damped wave equations in 3-dimensional space and their applications, Math. Z., 244 (2003), 631-649. doi: 10.1007/s00209-003-0516-0. Google Scholar

[16]

G. Todorova and B. Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differ. Equ., 174 (2001), 464-489. doi: 10.1006/jdeq.2000.3933. Google Scholar

[17]

Y. UedaT. Nakamura and S. Kawashima, Stability of planar stationary waves for damped wave equations with nonlinear convection in multi-dimensional half space, Kinet. Relat. Models, 1 (2008), 49-64. doi: 10.3934/krm.2008.1.49. Google Scholar

[18]

Y. UedaT. Nakamura and S. Kawashima, Stability of degenerate stationary waves for viscous gases, Arch. Ration. Mech. Anal., 198 (2010), 735-762. doi: 10.1007/s00205-010-0369-8. Google Scholar

[19]

Y. UedaT. Nakamura and S. Kawashima, Energy method in the partial Fourier space and application to stability problems in the half space, J. Differ. Equ., 250 (2011), 1169-1199. doi: 10.1016/j.jde.2010.10.003. Google Scholar

show all references

References:
[1]

S. J. DengW. K. Wang and S. H. Yu, Green's functions of wave equations in $R^n_+ \times R_+$, Arch. Ration. Mech. Anal., 216 (2015), 881-903. doi: 10.1007/s00205-014-0821-2. Google Scholar

[2]

S. J. Deng, Initial-boundary value problem for p-system with damping in half space, Nonlinear Anal., 143 (2016), 193-210. doi: 10.1016/j.na.2016.05.009. Google Scholar

[3]

S. J. Deng and S. H. Yu, Green's function and pointwise convergence for compressible Navier-Stokes equations, Quart. Appl. Math., 75 (2017), 433-503. doi: 10.1090/qam/1461. Google Scholar

[4]

L. L. Du, Characteristic half space problem for the Broadwell model, Netw. Heterog. Media, 9 (2014), 97-110. doi: 10.3934/nhm.2014.9.97. Google Scholar

[5]

L. L. Du and H. T. Wang, Long time wave behavior of the Navier-Stokes equations in half space, Discrete Contin. Dyn. Syst., 38 (2018), 1349-1363. doi: 10.3934/dcds.2018055. Google Scholar

[6]

L. FanH. Liu and H. Yin, Decay estimates of planar stationary wavs for damped wave equations with nonlinear convection in multi-dimensional half space, Acta Mathematica Scientia, 31 (2011), 1389-1410. doi: 10.1016/S0252-9602(11)60326-3. Google Scholar

[7]

R. Ikehata and M. Ohta, Critical exponents for semilinear dissipative wave equations in $R^N$, J. Math. Anal. Appl., 269 (2002), 87-97. doi: 10.1016/S0022-247X(02)00021-5. Google Scholar

[8]

Y. Kagei and T. Kobayashi, Asymptotic behavior of solutions of the Compressible Navier-Stokes Equations on the half space, Arch. Ration. Mech. Anal., 177 (2005), 231-330. doi: 10.1007/s00205-005-0365-6. Google Scholar

[9]

C. Y. LanH. E. Lin and S. H. Yu, The Green's function for the Broadwell model with a transonic boundary, J. Hyperbolic Differ. Equ., 5 (2008), 279-294. doi: 10.1142/S0219891608001489. Google Scholar

[10]

T. P. Liu and S. H. Yu, Initial-boundary value problem for one-dimensional wave solutions of the Boltzmann equation, Commun. Pure Appl. Math., 60 (2007), 295-356. doi: 10.1002/cpa.20172. Google Scholar

[11]

T. P. Liu and S. H. Yu, Green's function of Boltzmann equation, 3-D waves, Bullet. Inst. of Math. Academia Sinica, 1 (2006), 1-78. Google Scholar

[12]

P. Marcatia and K. Nishihara, The $L^p-L^q$ estimates of solutions to one-dimensional damped wave equations and their application to the compressible flow through porous media, J. Differ. Equ., 191 (2003), 445-469. doi: 10.1016/S0022-0396(03)00026-3. Google Scholar

[13]

A. Matsumura, On the asymptotic behavior of solutions of semi-linear wave quations, Publ. Res. Inst. Math. Sci., 12 (1976), 169-189. doi: 10.2977/prims/1195190962. Google Scholar

[14]

T. Narazaki, $L^p-L^q$ estimates for damped wave equations and their applications to semilinear problem, J. Math. Soc. Japan, 56 (2004), 586-626. doi: 10.2969/jmsj/1191418647. Google Scholar

[15]

K. Nishihara, $L^p-L^q$ estimates for solutions to the damped wave equations in 3-dimensional space and their applications, Math. Z., 244 (2003), 631-649. doi: 10.1007/s00209-003-0516-0. Google Scholar

[16]

G. Todorova and B. Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differ. Equ., 174 (2001), 464-489. doi: 10.1006/jdeq.2000.3933. Google Scholar

[17]

Y. UedaT. Nakamura and S. Kawashima, Stability of planar stationary waves for damped wave equations with nonlinear convection in multi-dimensional half space, Kinet. Relat. Models, 1 (2008), 49-64. doi: 10.3934/krm.2008.1.49. Google Scholar

[18]

Y. UedaT. Nakamura and S. Kawashima, Stability of degenerate stationary waves for viscous gases, Arch. Ration. Mech. Anal., 198 (2010), 735-762. doi: 10.1007/s00205-010-0369-8. Google Scholar

[19]

Y. UedaT. Nakamura and S. Kawashima, Energy method in the partial Fourier space and application to stability problems in the half space, J. Differ. Equ., 250 (2011), 1169-1199. doi: 10.1016/j.jde.2010.10.003. Google Scholar

[1]

Vladimir V. Varlamov. On the initial boundary value problem for the damped Boussinesq equation. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 431-444. doi: 10.3934/dcds.1998.4.431

[2]

Runzhang Xu, Mingyou Zhang, Shaohua Chen, Yanbing Yang, Jihong Shen. The initial-boundary value problems for a class of sixth order nonlinear wave equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5631-5649. doi: 10.3934/dcds.2017244

[3]

Shaoyong Lai, Yong Hong Wu, Xu Yang. The global solution of an initial boundary value problem for the damped Boussinesq equation. Communications on Pure & Applied Analysis, 2004, 3 (2) : 319-328. doi: 10.3934/cpaa.2004.3.319

[4]

Gen Nakamura, Michiyuki Watanabe. An inverse boundary value problem for a nonlinear wave equation. Inverse Problems & Imaging, 2008, 2 (1) : 121-131. doi: 10.3934/ipi.2008.2.121

[5]

Gilles Carbou, Bernard Hanouzet. Relaxation approximation of the Kerr model for the impedance initial-boundary value problem. Conference Publications, 2007, 2007 (Special) : 212-220. doi: 10.3934/proc.2007.2007.212

[6]

Xianpeng Hu, Dehua Wang. The initial-boundary value problem for the compressible viscoelastic flows. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 917-934. doi: 10.3934/dcds.2015.35.917

[7]

Yi Zhou, Jianli Liu. The initial-boundary value problem on a strip for the equation of time-like extremal surfaces. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 381-397. doi: 10.3934/dcds.2009.23.381

[8]

Martn P. Árciga Alejandre, Elena I. Kaikina. Mixed initial-boundary value problem for Ott-Sudan-Ostrovskiy equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 381-409. doi: 10.3934/dcds.2012.32.381

[9]

Türker Özsarı, Nermin Yolcu. The initial-boundary value problem for the biharmonic Schrödinger equation on the half-line. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3285-3316. doi: 10.3934/cpaa.2019148

[10]

Jeremiah Birrell. A posteriori error bounds for two point boundary value problems: A green's function approach. Journal of Computational Dynamics, 2015, 2 (2) : 143-164. doi: 10.3934/jcd.2015001

[11]

Xiaoyun Cai, Liangwen Liao, Yongzhong Sun. Global strong solution to the initial-boundary value problem of a 2-D Kazhikhov-Smagulov type model. Discrete & Continuous Dynamical Systems - S, 2014, 7 (5) : 917-923. doi: 10.3934/dcdss.2014.7.917

[12]

Peng Jiang. Unique global solution of an initial-boundary value problem to a diffusion approximation model in radiation hydrodynamics. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 3015-3037. doi: 10.3934/dcds.2015.35.3015

[13]

Michal Beneš. Mixed initial-boundary value problem for the three-dimensional Navier-Stokes equations in polyhedral domains. Conference Publications, 2011, 2011 (Special) : 135-144. doi: 10.3934/proc.2011.2011.135

[14]

Haifeng Hu, Kaijun Zhang. Analysis on the initial-boundary value problem of a full bipolar hydrodynamic model for semiconductors. Discrete & Continuous Dynamical Systems - B, 2014, 19 (6) : 1601-1626. doi: 10.3934/dcdsb.2014.19.1601

[15]

Tatsien Li, Libin Wang. Global classical solutions to a kind of mixed initial-boundary value problem for quasilinear hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2005, 12 (1) : 59-78. doi: 10.3934/dcds.2005.12.59

[16]

Ning-An Lai, Yi Zhou. Blow up for initial boundary value problem of critical semilinear wave equation in two space dimensions. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1499-1510. doi: 10.3934/cpaa.2018072

[17]

Shou-Fu Tian. Initial-boundary value problems for the coupled modified Korteweg-de Vries equation on the interval. Communications on Pure & Applied Analysis, 2018, 17 (3) : 923-957. doi: 10.3934/cpaa.2018046

[18]

Michael Renardy. A backward uniqueness result for the wave equation with absorbing boundary conditions. Evolution Equations & Control Theory, 2015, 4 (3) : 347-353. doi: 10.3934/eect.2015.4.347

[19]

Changming Song, Hong Li, Jina Li. Initial boundary value problem for the singularly perturbed Boussinesq-type equation. Conference Publications, 2013, 2013 (special) : 709-717. doi: 10.3934/proc.2013.2013.709

[20]

Igor Shevchenko, Barbara Kaltenbacher. Absorbing boundary conditions for the Westervelt equation. Conference Publications, 2015, 2015 (special) : 1000-1008. doi: 10.3934/proc.2015.1000

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (57)
  • HTML views (354)
  • Cited by (0)

Other articles
by authors

[Back to Top]